Alert archive / Arizona / Red Flag Warnings in 2019
Red Flag Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 25, 2019, 1:50 PM MST for 6 counties in Arizona. It took effect at May 26, 2019, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2019, 1:50 PM MST (20:50 UTC)
- In effect from
- May 26, 2019, 11:00 AM MST
- Expired
- May 26, 2019, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3308 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050 WWUS85 KTWC 252050 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 150 PM MST Sat May 25 2019 AZZ151-152-260500- /O.UPG.KTWC.FW.A.0004.190526T1900Z-190527T0100Z/ /O.NEW.KTWC.FW.W.0005.190526T1800Z-190527T0100Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 150 PM MST Sat May 25 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SUNDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR ELEVATIONS BELOW 5500 FEET IN SOUTHERN FIRE WEATHER ZONE 151 AND EASTERN AND SOUTHERN FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 6 PM MST Sunday. The Fire Weather Watch is no longer in effect. * TIMING...11 AM to 6 PM MST Sunday. * WINDS...Sustained 20-foot south to southwest winds of 15 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Minimum relative humidity values between 8 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
036 WWUS85 KTWC 260333 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 833 PM MST Sat May 25 2019 AZZ151-152-261500- /O.CON.KTWC.FW.W.0005.190526T1800Z-190527T0100Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 833 PM MST Sat May 25 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST SUNDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR ELEVATIONS BELOW 5500 FEET IN SOUTHERN FIRE WEATHER ZONE 151 AND EASTERN AND SOUTHERN FIRE WEATHER ZONE 152... * TIMING...11 AM to 6 PM MST Sunday. * WINDS...Sustained 20-foot south to southwest winds of 15 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Minimum relative humidity values between 8 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
477 WWUS85 KTWC 260936 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 236 AM MST Sun May 26 2019 AZZ151-152-262300- /O.CON.KTWC.FW.W.0005.190526T1800Z-190527T0100Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 236 AM MST Sun May 26 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR ELEVATIONS BELOW 5500 FEET IN SOUTHERN FIRE WEATHER ZONE 151 AND EASTERN AND SOUTHERN FIRE WEATHER ZONE 152... * TIMING...11 AM this morning to 6 PM MST this evening. * WINDS...Sustained 20-foot south to southwest winds of 15 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Minimum relative humidity values between 8 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
031 WWUS85 KTWC 262057 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 157 PM MST Sun May 26 2019 AZZ151-152-270100- /O.CON.KTWC.FW.W.0005.000000T0000Z-190527T0100Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 157 PM MST Sun May 26 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR ELEVATIONS BELOW 5500 FEET IN SOUTHERN FIRE WEATHER ZONE 151 AND EASTERN AND SOUTHERN FIRE WEATHER ZONE 152... * TIMING...Until 6 PM MST this evening. * WINDS...Sustained 20-foot south to southwest winds of 15 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Minimum relative humidity values between 8 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
096 WWUS85 KTWC 270059 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 559 PM MST Sun May 26 2019 AZZ151-152-270200- /O.EXP.KTWC.FW.W.0005.000000T0000Z-190527T0100Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 559 PM MST Sun May 26 2019 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR ELEVATIONS BELOW 5500 FEET IN SOUTHERN FIRE WEATHER ZONE 151 AND EASTERN AND SOUTHERN FIRE WEATHER ZONE 152... Gusty winds continue to diminish in speed and relative humidity values have mostly increased above critical fire weather levels. Thus, the Red Flag Warning will be allowed to expire on time. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 25, 2:13 AM MST, 11 hours 37 minutes earlier.
Area forecast discussion, May 25, 2:13 AM MST, 11 hours 37 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 213 AM MST Sat May 25 2019 .SYNOPSIS...Another weather system pushing our way from the northwest will bring gusty winds and cooler temperatures to start the new week. Weak high pressure will then bring a warming trend the rest of the week, with temperatures climbing back into the normal range by the end of the week. && .DISCUSSION...The continue to see an amplified pattern across the CONUS with a mean trough position through western states and strong high pressure anchored over southeaster states. Our area is in between these major features with an increasing southwesterly flow and additional warming for today (but still a little below average for late May). Another strong low will approach our area over the next 28 hours, with a breezy to windy gradient ahead of the system bringing strong gusty winds mainly Sunday. Not quite enough to trigger a wind advisory, but plenty of concern for critical fire weather conditions. Please see the fire weather section below for details. As the system lifts through the Great Basin and front range of the Rockies early in the new week, we will be too far south for any significant moisture/dynamics couplet. Just the gusty winds and another round of (relatively) cooler air. We'll bottom out once again around 10 to 15 degrees below average Monday before heights and thicknesses slowly recover through the rest of the week. An overall weaker flow the second half of the week as significant jet activity retreats to higher latitudes. This will allow a strong broad area of high pressure to spread across southern Texas and northern Mexico. By Friday we should be approaching average temperatures for this time of year (90s). && .AVIATION...Valid through 26/12Z. SKC conditions through the forecast period. SFC wind generally less than 12 kts through this morning. SWLY SFC wind increasing this afternoon to 12-18 kts with gusts of 20-28 kts. The strongest wind will be east and south of KTUS. Speeds then mainly less than 12 kts this evening into early Sunday morning. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions will continue through late next week. Elevated winds will return this afternoon as a system passes north of the area. 20-ft south to southwest winds will be strongest on Sunday, with speeds of 15-30 mph and gusts of 35-40 mph. These wind speeds will combine with relative humidity values of 10 to 15 percent, creating critical fire weather conditions across southern portions of Fire Zones 151 and 152, mainly below 5500 feet. A Fire Weather Watch continues in effect Sunday afternoon for these areas. Wind speeds will decrease slightly on Monday, but will still be breezy to locally windy especially across eastern areas with spotty red flag conditions possible. Typical diurnal wind trends then return on Tuesday through Friday. Below normal temperatures will prevail through the forecast period, although temperatures will be closer to normal late next week. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Sunday afternoon for AZZ151-152. && Meyer/Carpenter Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.